Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Discussiones Mathematicae Graph Theory

The Journal of University of Zielona Góra

Editor-in-Chief: Borowiecki, Mieczyslaw

4 Issues per year


IMPACT FACTOR 2016: 0.302

CiteScore 2016: 0.42

SCImago Journal Rank (SJR) 2016: 0.503
Source Normalized Impact per Paper (SNIP) 2016: 0.659

Mathematical Citation Quotient (MCQ) 2015: 0.31

Open Access
Online
ISSN
2083-5892
See all formats and pricing
More options …

Niche Hypergraphs

Christian Garske
  • Corresponding author
  • Institute of Mathematics University of Lübeck Ratzeburger Allee 160, D-23562 Lübeck, Germany
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Martin Sonntag / Hanns-Martin Teichert
Published Online: 2016-10-21 | DOI: https://doi.org/10.7151/dmgt.1893

Abstract

If D = (V,A) is a digraph, its niche hypergraph NH(D) = (V, E) has the edge set ℇ = {e ⊆ V | |e| ≥ 2 ∧ ∃ v ∈ V : e = ND(v) ∨ e = N+D(v)}. Niche hypergraphs generalize the well-known niche graphs (see [11]) and are closely related to competition hypergraphs (see [40]) as well as double competition hypergraphs (see [33]). We present several properties of niche hypergraphs of acyclic digraphs.

Keywords: niche hypergraph; niche number

References

  • [1] C.A. Anderson, Loop and cyclic niche graphs, Linear Algebra Appl. 217 (1995) 5-13. doi:CrossrefGoogle Scholar

  • [2] C.A. Anderson, K.F. Jones, J.R. Lundgren and S. Seager, A suggestion for new niche numbers of graphs, in: Proc. 22-nd Southeastern Conf. on Combinatorics, Graph Theory and Computing, Baton Rouge, USA (Util. Math. Publ. Inc., 1991) 23-32.Google Scholar

  • [3] C.A. Anderson, J.R. Lundgren, S. Bowser and C. Cable, Niche graphs and unit interval graphs, Congr. Numer. 93 (1993) 83-90.Google Scholar

  • [4] J. Bang-Jensen and G. Gutin, Digraphs: Theory, Algorithms and Applications (Springer, London, 2001).Google Scholar

  • [5] C. Berge, Graphs and Hypergraphs (North-Holland, Amsterdam, 1973).Google Scholar

  • [6] S. Bowser and C. Cable, Cliques and niche graphs, Congr. Numer. 76 (1990) 151-156.Google Scholar

  • [7] S. Bowser and C. Cable, Some recent results on niche graphs, Discrete Appl. Math. 30 (1991) 101-108. doi:CrossrefGoogle Scholar

  • [8] S. Bowser and C. Cable, The niche category of dense graphs, Ars Combin. 59 (2001) 289-297.Google Scholar

  • [9] S. Bowser and C. Cable, The niche category of sparse graphs, Ars Combin. 66 (2003) 179-192.Google Scholar

  • [10] S. Bowser, C. Cable and J.R. Lundgren, Niche graphs and mixed pair graphs of tournaments, J. Graph Theory 31 (1999) 319-332. doi:CrossrefGoogle Scholar

  • [11] C. Cable, K.F. Jones, J.R. Lundgren and S. Seager, Niche graphs, Discrete Appl. Math. 23 (1989) 231-241. doi:CrossrefGoogle Scholar

  • [12] J.E. Cohen, Interval graphs and food webs: a finding and a problem (RAND Corp. Document 17696-PR, Santa Monica, CA, 1968).Google Scholar

  • [13] M. Cozzens, Food webs, competition graphs and habitat formation, Math. Model. Nat. Phenom. 6 (2011) 22-38. doi:CrossrefGoogle Scholar

  • [14] P.C. Fishburn and W.V. Gehrlein, Niche numbers, J. Graph Theory 16 (1992) 131-139. doi:CrossrefGoogle Scholar

  • [15] W.V. Gehrlein and P.C. Fishburn, The smallest graphs with niche number three, Comput. Math. Appl. 27 (1994) 53-57. doi:CrossrefGoogle Scholar

  • [16] W.V. Gehrlein and P.C. Fishburn, Niche number four , Comput. Math. Appl. 32 (1996) 51-54. doi:CrossrefGoogle Scholar

  • [17] S.-R. Kim, The competition number and its variants, in: J. Gimbel, J.W. Kennedy and L.V. Quintas (Ed(s)), Quo Vadis, Graph Theory? Ann. Discrete Math. 55 (1993) 313-326. doi:CrossrefGoogle Scholar

  • [18] S.-J. Kim, S.-R. Kim and Y. Rho, On CCE graphs of doubly partial orders, Discrete Appl. Math. 155 (2007) 971-978. doi:CrossrefGoogle Scholar

  • [19] S.-R. Kim, J.Y. Lee, B. Park, W.J. Park and Y. Sano, The niche graphs of doubly partial orders, Congr. Numer. 195 (2009) 19-32.Google Scholar

  • [20] S.-R. Kim, B. Park and Y. Sano, The competition number of the complement of a cycle, Discrete Appl. Math. 161 (2013) 1755-1760. doi:CrossrefGoogle Scholar

  • [21] S.-R. Kim, J.Y. Lee, B. Park and Y. Sano, The competition hypergraphs of doubly partial orders, Discrete Appl. Math. 165 (2014) 185-191. doi:CrossrefGoogle Scholar

  • [22] S.-R. Kim, J.Y. Lee, B. Park and Y. Sano, A generalization of Opsut’s result on the competition numbers of line graphs, Discrete Appl. Math. 181 (2015) 152-159. doi:CrossrefGoogle Scholar

  • [23] J. Kuhl, Transversals and competition numbers of complete multipartite graphs, Discrete Appl. Math. 161 (2013) 435-440. doi:CrossrefGoogle Scholar

  • [24] B.-J. Li and G.J. Chang, Competition numbers of complete r-partite graphs, Discrete Appl. Math. 160 (2012) 2271-2276. doi:CrossrefGoogle Scholar

  • [25] J. Lu and Y. Wu, Two minimal forbidden subgraphs for double competition graphs of posets of dimension at most two, Appl. Math. Lett. 22 (2009) 841-845. doi:CrossrefWeb of ScienceGoogle Scholar

  • [26] J.R. Lundgren, Food webs, competition graphs, competition-common enemy graphs and niche graphs, in: F. Roberts (Ed(s)), Applications of Combinatorics and Graph Theory to the Biological and Social Sciences (IMA 17, Springer, New York, 1989) 221-243. doi:CrossrefGoogle Scholar

  • [27] B.D. McKey, P. Schweitzer and P. Schweitzer, Competition numbers, quasi line graphs, and holes, SIAM J. Discrete Math. 28 (2014) 77-91. doi:CrossrefGoogle Scholar

  • [28] B. Park and Y. Sano, On the hypercompetition numbers of hypergraphs, Ars Combin. 100 (2011) 151-159.Google Scholar

  • [29] B. Park and Y. Sano, The competition numbers of ternary Hamming graphs, Appl. Math. Lett. 24 (2011) 1608-1613. doi:CrossrefWeb of ScienceGoogle Scholar

  • [30] B. Park and Y. Sano, The competition number of a generalized line graph is at most two, Discrete Math. Theor. Comput. Sci. 14 (2012) 1-10.Google Scholar

  • [31] B. Park and S.-R. Kim, On Opsut’s conjecture for hypercompetition numbers of hypergraphs, Discrete Appl. Math. 160 (2012) 2286-2293. doi:CrossrefGoogle Scholar

  • [32] J. Park and Y. Sano, The niche graphs of interval orders, Discuss. Math. Graph Theory 34 (2014) 353-359. doi:CrossrefGoogle Scholar

  • [33] J. Park and Y. Sano, The double competition hypergraph of a digraph, Discrete Appl. Math. 195 (2015) 110-113. doi:CrossrefGoogle Scholar

  • [34] Y. Sano, The competition-common enemy graphs of digraphs satisfying conditions C(p) and C′(p), Congr. Numer. 202 (2010) 187-194.Google Scholar

  • [35] Y. Sano, On the hypercompetition numbers of hypergraphs with maximum degree at most two, Discuss. Math. Graph Theory 35 (2015) 595-598. doi:CrossrefGoogle Scholar

  • [36] S. Seager, Niche graph properties of trees, in: Proc. 22-nd Southeastern Conf. on Combinatorics, Graph Theory and Computing, Baton Rouge, USA (Util. Math. Publ. Inc., 1991) 149-155.Google Scholar

  • [37] S. Seager, Relaxations of niche graphs, Congr. Numer. 96 (1993) 205-214.Google Scholar

  • [38] S. Seager, Cyclic niche graphs and grids, Ars Combin. 49 (1998) 21-32.Google Scholar

  • [39] D.D. Scott, The competition-common enemy graph of a digraph, Discrete Appl. Math. 17 (1987) 269-280. doi:CrossrefGoogle Scholar

  • [40] M. Sonntag and H.-M. Teichert, Competition hypergraphs, Discrete Appl. Math. 143 (2004) 324-329. doi:CrossrefGoogle Scholar

  • [41] M. Sonntag and H.-M. Teichert, Competition hypergraphs of digraphs with certain properties I. Strong connectedness, Discuss. Math. Graph Theory 28 (2008) 5-21. doi:CrossrefGoogle Scholar

  • [42] M. Sonntag and H.-M. Teichert, Competition hypergraphs of digraphs with certain properties II. Hamiltonicity, Discuss. Math. Graph Theory 28 (2008) 23-34. doi:CrossrefGoogle Scholar

  • [43] M. Sonntag and H.-M. Teichert, Competition hypergraphs of products of digraphs, Graphs Combin. 25 (2009) 611-624. doi:CrossrefGoogle Scholar

  • [44] Y. Wu and J. Lu, Dimension-2 poset competition numbers and dimension-2 poset double competition numbers, Discrete Appl. Math. 158 (2010) 706-717. doi:CrossrefGoogle Scholar

About the article

Received: 2015-07-07

Revised: 2015-12-10

Accepted: 2015-12-10

Published Online: 2016-10-21

Published in Print: 2016-11-01


Citation Information: Discussiones Mathematicae Graph Theory, ISSN (Online) 2083-5892, DOI: https://doi.org/10.7151/dmgt.1893.

Export Citation

© by Christian Garske. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 License. BY-NC-ND 4.0

Comments (0)

Please log in or register to comment.
Log in